News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Doxycycline Hyclate Ta (DOX)


 NewZealand - Wed Jun 30, 2010 7:29 pm

2 days ago i got a number of pills called 'Doxycycline Hyclate Ta (DOX)' prescribed to me for a treatment for my acne,
I have two questions:

1. The doctor told me to take one a day, but i searched on the internet and people are stating that they got told to take two a day . Am i supposed to be taking two a day? will it do any harm to me?

2. I also saw someone write that you should take the pill 2 hours before or after you have any form of calcium, iron, or zinc, or else the pill will have no effect. Is this true?

Thanks alot for reading the post, I hope you can answer the questions.
 Dr.M.jagesh kamath - Fri Jul 16, 2010 11:12 am

User avatar Hello,
Acne is a multi factorial disease, Hormonal, bacterial causes and increased sebum production, are amongst the common causes. Propionibacterium acnes colonisation is one of the important factors and this responds to external application of antibiotics and internal antibiotics. Doxycyclin 100-200 mg/day is used and since photo toxic reactions could occur on a dose dependent basis, caution is required when higher doses are used. Also, one of the rarer reactions to this antibiotic is pseudotumor ceribri which is presented as severe headache, vomiting and papilledema leading to visual problems. This is a rare complication yet needs to be considered.
While tetrocyclins do interact with iron and calcium, doxycylin absorbtion is not interfered by these minerals. Also, it is ideal to take the medication after food since it can cause Gastritis and Oesophagitis. So, if your doctor has prescribed you 100 mg, it would be best for you to continue taking a single tablet each day as prescribed. I hope this information is useful to you.

Cheers!
 NewZealand - Sat Jul 17, 2010 5:55 am

First of all, Thanks so much for answering mate!

I just have one more question:

Is there a certain time that would be best to take the pill? e.g when i wake up.
 Dr.M.jagesh kamath - Sat Jul 17, 2010 10:03 am

User avatar Hi mate,it was nice interacting with you.It would be fine to take anytime but best after a heavy meal to take care aganist a possible gastritis.Ok?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here